[Skip to Content]
[Skip to Content Landing]
Article
September 1973

Exudative Senile MaculopathyII. Complications of Argon Laser Treatment

Author Affiliations

Baltimore
From the Wilmer Ophthalmological Institute, the Johns Hopkins University and Hospital, Baltimore. Dr. Schatz is now at 2340 Clay St, San Francisco.

Arch Ophthalmol. 1973;90(3):197-202. doi:10.1001/archopht.1973.01000050199004
Abstract

Four eyes (6%) in a study of 71 eyes with exudative senile maculopathy had complications that were directly attributable to treatment with argon laser photocoagulation. The specific cause in each case is discussed, with the common factor being excessive heat energy in relation to the energy-absorbing characteristics of the particular tissue involved, eg, a pigmented or hemorrhagic area. Great care, experience, and control are necessary to avoid complications in laser treatment of this disease.

×